MAUDE Adverse Event Report: ORTHOFIX SRL FITBONE TRANSPORT NAIL TN 1180-F-A-390 STERILE

ORTHOFIX SRL FITBONE TRANSPORT NAIL TN 1180-F-A-390 STERILE
Model Number FITBONE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Musculoskeletal problem (4535); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow-up report will be submitted.Precautions from the relevant instructions for use: during the distraction and consolidation phase, weight-bearing on the operated leg should be partial and limited to 20 kg (contact with the sole of the foot).Any exceeding load may cause the fitbone intramedullary nail to break.
 
Event or Problem Description
Received information that alleged the fitbone nail broke during treatment, patient underwent a revision procedure.As per reporter, the physician does not believe the product malfunctioned, the patient experienced a fall and weightbearing may have contributed to event.The patient is reported as doing well.
 
Additional Manufacturer Narrative
The involved unit was returned for investigation.A visual (macroscopic) inspection of the returned device confirmed the issue reported by the customer.The fracture characteristics observed are consistent with a ductile fracture caused by external mechanical overload, and include: - bending of the nail in the fracture region, coherent with application of an excessive external load.- rough, fibrous fracture surface.No evidence of material defect or manufacturing anomaly was observed during the macroscopic evaluation.According to the relevant instructions for use (pq fbt): "during the distraction and consolidation phase, weight bearing on the operated leg should be partial and limited to 20 kg (contact with the sole of the foot).Any exceeding load may cause the fitbone intramedullary nail to break.".
 
Event or Problem Description

Brand Name
FITBONE TRANSPORT NAIL TN 1180-F-A-390 STERILE
Common Device Name
FITBONE TRANSPORT NAIL TN 1180-F-A-390 STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key24053037
Report Number9680825-2026-00002
Device Sequence Number21268611
Product Code HSB
UDI-Device Identifier18052469479858
UDI-Public18052469479858
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K232169
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFITBONE
Device Catalogue Number99-60003339
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale